Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 19, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 8, 2007, 12:25 AM AKST. It took effect at Nov 8, 2007, 4:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2007, 12:25 AM AKST (09:25 UTC)
- In effect from
- Nov 8, 2007, 4:00 PM AKST
- Expired
- Nov 8, 2007, 9:29 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 081425 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 525 AM AST THU NOV 8 2007 AKZ101-090230- /X.NEW.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 525 AM AST THU NOV 8 2007 ...HIGH WIND WATCH IN EFFECT FROM 4 PM AST THIS AFTERNOON THROUGH LATE TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 4 PM AST THIS AFTERNOON THROUGH LATE TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. A WEATHER SYSTEM MOVING INTO BRISTOL BAY WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING LATE THIS AFTERNOON. ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...SOUTHEAST WIND 25 TO 35 MPH WILL INCREASE TO 50 TO 65 MPH IN THE AFTERNOON. GUSTS TO 75 MPH ARE POSSIBLE...BEGINNING LATE THIS AFTERNOON AND PERSISTING OVERNIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK71 PAFC 081819 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 919 AM AST THU NOV 8 2007 AKZ101-090630- /X.UPG.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/ /X.NEW.PAFC.HW.W.0026.071108T2100Z-071109T1400Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 919 AM AST THU NOV 8 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT APPROACHING SOUTHCENTRAL ALASKA WILL PRODUCE SOUTHEAST WINDS GUSTING 60 TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS FROM NOON TODAY UNTIL 5 AM FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 081829 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 919 AM AST THU NOV 8 2007 AKZ101-090630- /X.UPG.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/ /X.COR.PAFC.HW.W.0026.071108T2100Z-071109T1400Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 919 AM AST THU NOV 8 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT APPROACHING SOUTHCENTRAL ALASKA WILL PRODUCE SOUTHEAST WINDS GUSTING 60 TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS FROM NOON TODAY UNTIL 5 AM FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 12:00 AM AKST, 25 minutes earlier.
Area forecast discussion, Nov 8, 12:00 AM AKST, 25 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST THU NOV 8 2007 .ANALYSIS AND UPPER LEVELS... UPPER LEVEL TROUGH CENTERED OVER THE BERING STRAIT TO THE CENTRAL ALEUTIANS THIS MORNING...WITH UPPER RIDGES OVER SIBERIA AND THE WEST COAST OF NORTH AMERICA. SMALLER RIDGES ARE OVER KODIAK ISLAND WITH CUT-OFF LOWS OVER THE CENTRAL AND EASTERN ALEUTIANS. AT THE SURFACE... THE MAIN FEATURE IS A STRONG LOW BETWEEN COLD BAY AND DUTCH HARBOR. A WEAKENING LOW LIES JUST TO THE WEST. A RIDGE IS OVER THE SOUTHEAST PANHANDLE AND OVER KODIAK ISLAND AND THE BARREN ISLANDS. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT FOR THE FIRST COUPLE OF DAYS AND THEN MAJOR CHANGES APPEAR. THE SOLUTION REPRESENTS A BLEND OF THE OLD AND NEW GFS RUNS...WHICH AFTER THE WESTERN GULF FRONT TODAY AND TONIGHT JUST BRINGS A SERIES OF WEAK LOWS INTO THE GULF INTO THE MIDDLE OF NEXT WEEK. BROAD CYCLONIC FLOW ALSO PERSISTS OVER THE BERING DURING THE SAME PERIOD. .SHORT TERM FORECAST... IN THE WEST...RAIN AND SNOW SHOWERS GIVE WAY TO ALL SNOW SHOWERS AS A COLD FRONT MOVES FROM THE NORTHERN BERING TO THE ALEUTIANS THU EVENING THROUGH FRI MORNING. COLD AIR THEN REMAINS OVER THE AREA WITH SNOW SHOWERS ON NORTHWEST FLOW INTO SAT. A BREAK IS FOLLOWED BY ANOTHER PUSH OF COLD AIR AND SNOW SHOWERS SUN EVENING INTO THE MIDDLE OF NEXT WEEK. OVER SW AK...THE LOW BETWEEN COLD BAY AND DUTCH HARBOR MOVES TO BRISTOL BAY TODAY WITH RAIN...SNOW...AND WIND AFFECTING MAINLY COASTAL SECTIONS INTO FRI. SHOWERS CAN BE EXPECTED INLAND. ON FRI THE LOW MOVES ACROSS THE AKPEN...REACHING THE GULF ON SUN. THIS WILL BRING COLD AIR BACK INTO SW AK WITH RAIN CHANGING TO SNOW. BRIEF DRYING ON SUN WILL BE FOLLOWED BY A LOW COMING OFF EASTERN RUSSIA AND CROSSING THE BERING. THIS WILL BRING ANOTHER ROUND OF COASTAL WIND AND SNOW SUN NIGHT THROUGH THE MIDDLE OF NEXT WEEK. THIS SYSTEM WILL REINFORCE WINTRY CONDITIONS OVER THE AREA. SOUTH AND EAST OF THE AK RANGE...A WEATHER FRONT FROM THE BRISTOL BAY LOW WILL SPREAD RAIN TO KODIAK ISLAND AND THE EASTERN KENAI TODAY. DOWNSLOPING ACROSS THE KENAI AND CHUGACH MOUNTAINS WILL LIMIT RAIN ON THE WEST SIDE OF THE KENAI AS WELL AS SOUTH CENTRAL UNTIL FLOW WEAKENS LATER TONIGHT INTO FRI. TEMPERATURES WILL BE WARM ENOUGH TO MAKE THIS MAINLY A RAIN EVENT THEREAFTER. THE ORIENTATION OF THE FRONT WILL ALSO KEEP MOST OF THE PRECIPITATION WEST OF VALDEZ....WITH ONLY SOME RAIN AND SHOW SHOWERS FOR THE CHUGACH MOUNTAINS TO THE EAST. AS THE LOW MIGRATES INTO THE GULF EARLY SUN...COLD AIR IS PULLED BACK TO THE COAST. CYCLONIC FLOW WILL THEN KEEP SNOW SHOWERS OVER MOST OF THE AREA INTO THE BEGINNING OF NEXT WEEK. .LONG TERM FORECAST... NORTHWEST FLOW KEEPS SNOW SHOWERS OVER THE BERING FOR MOST OF NEXT WEEK. WEAK LOWS EMBEDDED IN CYCLONIC FLOW KEEP SNOW AND SNOW SHOWERS OVER SW AK...AS WELL AS SOUTH AND EAST OF THE AK RANGE THROUGH THE END OF THE WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...101 HIGH WIND WATCH TURNAGAIN ARM MARINE...STORMS 155 170 GALES 120 125 130 132 140 141 150 160 165 171 172 179 180 185 FIRE WEATHER...NONE DS NOV 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:56 PM AKST | Snow Advisory | AFC | 10 hr | |
| Nov 7, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Nov 7, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 7, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 8, 4:19 AM AKST | High Wind Warning | AFC | 20 hr | |
| Nov 8, 10:00 AM AKST | Small Craft Advisory | AFC | 61 hr | |
| Nov 8, 10:59 AM AKST | Snow Advisory | AFC | 23 hr | |
| Nov 8, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Nov 8, 11:00 AM AKST | Small Craft Advisory | AFC | 48 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.